MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Model Number 37612
Medical Device Problem Codes Failure to Deliver Energy (1211); Energy Output Problem (1431); Improper or Incorrect Procedure or Method (2017); Battery Problem (2885); Charging Problem (2892)
Health Effect - Clinical Codes Muscular Rigidity (1968); Cognitive Changes (2551); Insufficient Information (4580)
Date of Event 01/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient has not been able to charge their implant for "a month and a half" and believes the implant is in overdischarge mode.Representative stated they are meeting with the patient and the patient's grandson will be coming to the hospital in 30-45 minutes to help troubleshoot the recharger with the external devices.Agent reviewed overdischarge mode and rep plans to call back if needed.Rep states this started a month and a half ago.Rep called back stating they are trying to get the patient to recharge again, but they are super unfamiliar with the recharger kit.Reviewed with the caller how to do a physician mode recharge using the recharger.Technical services reviewed to let the 60 min timer run down and try normal charging session.Reviewed once implantable neurostimulator (ins) is charged up to approx.50%, they will need to interrogate ins with clinician programmer app and clear the por (power on reset) message.A couple minutes into it, rep confirmed that por screen was along with normal charging screen.The troubleshooting steps that were taken on the call resolved the issue." additional information was received from manufacturer representative (rep).Rep reported the cause of the difficulty charging implant was a decline in the patient¿s cognitive status.Rep reported troubleshooting included provided training and education to the patient and her grandson on how to recharge her battery.Additionally, a wireless recharger was ordered for the patient.It is unknown if the issue is resolved.Rep clarified the report of ove rdischarge: the battery was fully depleted and in overdischarge mode.Her grandson brought her recharger to the hospital later that morning and rep worked with the patient and her grandson to charge her battery to 25-50% after completing the power on reset process.When rep turned the patient¿s battery on, the stimulation felt too high and the patient had obvious side effects like facial pulling on her left and right sides.Rep turned stimulation down from 4.5v to 1.5v and the patient still had side effects and reported feeling best when the stimulation was off.Rep did not feel comfortable making additional changes to stimulation and instead advised the patient to see a movement disorder neurologist for reprogramming.Rep left her battery off to maximize comfort given the circumstances.It is likely that this patient¿s stimulation had been off for several months considering that she was observed to be overstimulated with her current settings.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24665106
Report Number3004209178-2026-05161
Device Sequence Number9289635
Product Code PJS
UDI-Device Identifier00763000100360
UDI-Public(01)00763000100360(17)210414
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2021
Device Model Number37612
Device Catalogue Number37612
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2026
Initial Report FDA Received Date03/23/2026
Date Device Manufactured05/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale